HESI FUNDAMENTALS PRACTICE TEST EXAM QUESTIONS
WITH VERIFIED DETAILED ANSWERS LATEST 2023-2024
ALREADY GRADED A+
1. A 73-year-old female client had a hemiarthroplasty of the left hip yesterday due to a
fracture resulting from a fall. In reviewing hip precautions with the client, which
instruction should the nurse include in this client's teaching plan?
A. In 8 weeks you will be able to bend at the waist to reach items on the floor.
B. Place a pillow between your knees while lying in bed to prevent hip dislocation.
C. It is safe to use a walker to get out of bed, but you need assistance when walking.
D. Take pain medication 30 minutes after your physical therapy sessions. - ANSThe
client's affected hip joint following a hemiarthroplasty (partial hip replacement) is
at risk of dislocation for 6 months to a year following the procedure. Hip
precautions to prevent dislocation include placing a pillow between the knees to
maintain abduction of the hips (B). Clients should be instructed to avoid bending
at the waist (A), to seek assistance for both standing and walking until they are
stable on a walker or cane (C), and to take pain medication 20 to 30 minutes prior
to physical therapy sessions, rather than waiting until the pain level is high after
Correct Answer: B
2. A client is in the radiology department at 0900 when the prescription levofloxacin
(Levaquin) 500 mg IV q24h is scheduled to be administered. The client returns to the unit
at 1300. What is the best intervention for the nurse to implement?
A. Contact the healthcare provider and complete a medication variance form.
B. Administer the Levaquin at 1300 and resume the 0900 schedule in the morning.
C. Notify the charge nurse and complete an incident report to explain the missed
D. Give the missed dose at 1300 and change the schedule to administer daily at 1300.
- ANSTo ensure that a therapeutic level of medication is maintained, the nurse
should administer the missed dose as soon as possible, and revise the
administration schedule accordingly to prevent dangerously increasing the level
of the medication in the bloodstream (D). The nurse should document the reason
for the late dose, but (A and C) are not warranted. (B) could result in increased
blood levels of the drug.
Correct Answer: D
3. A client is receiving a cephalosporin antibiotic IV and complains of pain and irritation at
the infusion site. The nurse observes erythema, swelling, and a red streak along the vessel
above the IV access site. Which action should the nurse take at this time?
A. Administer the medication